Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Have burning sensation around clitoris, frequent urination and tummy pain. Took antibiotics. Remedy?

Hi I have a uti, its been 5 days, around day 3 it seemed like it was getting better but then it just got real bad, is it normal to have a burning sensation around the clitoris and have it be sore around that area as well, I have symptoms like frequent urination but little comes out, the burning, and lower tummy pain, I will see a doctor tomorrow but the pain was unbearable and went ahead and took 625mg of antibiotics - I need help this is unusual to me
Asked On : Thu, 18 Apr 2013
Answers:  2 Views:  95
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello and welcome to HCM.

Thank you for your query.

It does appear that from your presentation, all your symptoms match that of a urinary tract infection (UTI). Let me list all the symptoms down for you.

-Frequent urination
-Increased urge to urinate, but small amounts of urine passed
-Burning sensation while urinating
-Lower abdominal and/or flank region pain
-Itching around genitals

Please note that not all symptoms need to be present to make a diagnosis. Although it is clear, that you are experiencing most of these symptoms.

Now coming to the main and most important part of your complaint. Which is the lack of improvement despite antibiotic therapy. The reason for this could most probably be because the antibiotic used in your case might be ineffective for you. This is quite common as an antibiotic which is effective in one individual can be completely ineffective in another. The reason for this is individual response to a medication.

This can be found with the help of a urine culture and sensitivity examination. This investigation will first confirm the presence of an infection, then provide information on the infection-causing antibiotic and finally information on the most effect medication that can be used to treat you, along with those that you are resistant to.

This will greatly assist the doctor in determining the most suitable medication, which will guarantee results and quick relief. You should start noticing a change by the second day of antibiotics. Please also discuss the possibility of adding a pain management medication and a urine alkalizer solution, which will help relieve you of all UTI-related symptoms.

In the meantime, you should consume plenty of water and also add cranberry juice to your regimen as this has found to aid in relieving UTI-related symptoms as well.

I hope I have succeeded in providing the information you were looking for. Please feel free to write back to me for any further clarifications. I would gladly help you.

Best wishes.
Answered: Fri, 19 Apr 2013
I find this answer helpful
General & Family Physician Dr. Michelle Gibson James's  Response
HI, thanks for using healthcare magic

If you were previously using an antibiotic to treat the infection then the lack of response may be related to: inadequate dose of medication , not taken appropriately or the bacteria may be resistant to that particular antibiotic

You need to drink copious amounts of water. Cranberry juice can sometimes be helpful in some persons.
As you mentioned you need to see a doctor to have a urine culture done. This would determine the bacteria present and also which antibiotic would be most effective.
Your doctor will start you on medication, if the culture comes back suggesting another antibiotic would be better then it can be changed.

I hope this helps
Answered: Thu, 18 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor